How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nephrologist Your Own Question
Nephrologist
Nephrologist, Doctor
Category: Medical
Satisfied Customers: 110
Experience:  Board Eligible Nephrologist
19794918
Type Your Medical Question Here...
Nephrologist is online now
A new question is answered every 9 seconds

i have what appears to hives on my inner thighs but it hast

This answer was rated:

i have what appears to hives on my inner thighs but it has't spread in three days. benedryl has't helped much it is very itchy and i have tried aveeno cortison cream as well as using unscented soap and no lotions or shaving for two days.
Interesting, as I experienced very similar symptoms myself about a year ago...

Few questions:
1. Do you have seasonal allergies?
2. Any new anything? Medication, dietary supplement, detergent, new pants, deodorant...anything?
3. Any food or drug allergies?
Customer: replied 7 years ago.
no seasonal allergies, I had to takr Lortab for kidney stones but I have taken that before, I am allergic to penicillin, septra, sulfa drugs and cipro. The only time i have had a rash there was when a military doc gave me cipro for a bladder infection and the rash started in my thighs and spread to every inch of my body over the course of three days, that still makes me nervous. No new foods or supplements, I am truly at a loss for a cause, i do have a rash in my groin that I have had for two months and and it hurts, but the psoriasis cream has worked okay, I thought it was from the spandex that I used to wear to work out in si I stopped using anything but cotton. This thigh rash looks like hives, so i took benadryll and used some cortisone cream, additionally my throat is itchy
Any diarrhea in the past 6 weeks? Even for a day or two?



How long ago did you stop using the spandex?



Itchy throat? Like you have to sneeze, or like it is swelling up? Any difficulty breathing?



Customer: replied 7 years ago.
yes on the diarhea, i stopped using the spandex about a month ago, i am not having difficulty breathing, it is more like it feels tickly and full and i need to clear it alot, my face has been itchy, but the benedrl helped with that i have diarhea off and on, funny you should mention that because it will be really bad for a day or two and then just go away, then back again
The diarrhea part is very important. As you know histamine is the main culprit in hives and that's why you are trying to treat it with an antihistamine like Benadryl. You may not know that histamine is used by stomach cells to make acid. Diarrhea, or any other form of gastritis, can lead to dysregulation of the histamine release. Histamine then floods the body causing hives. Hives can occur anywhere but thighs are especially vulnerable since they rub against each other, further aggravating the skin.



I assume your assessment of the rash is correct and you indeed have itchy hives. Technical term is acute urticaria. This problem may stay around for several weeks, but it almost always goes away. Mine itched a lot as well, and I just put some cool towels on it and tried to ignore it. It was hard and I remember scratching so bad my legs became covered with one huge welt. Severe symptoms went on for about a week and then they subsided it. Minor symptoms went on for about six weeks before totally disappearing. In the end we determined that it was due to a bout of stomach flu I had few weeks earlier.





What to do now? You can try Atarax, which is hydroxyzine...people swear it works better for itching than Benadryl. After several days of use, I'd switch to Zyrtec since it is non-sedating. Severe cases need oral steroids some times. Good luck and I hope you find relief soon!



Nephrologist and 4 other Medical Specialists are ready to help you
Customer: replied 7 years ago.
Very helpful thank you. Since you
are online right now i have an additional rash on my groin are i use psoriasis cream and it went away for a while but now it is back do you think that they could be related
Hmm..I wondered about this. Are you sure the thigh rash is hives? Hives would be bumpy and very itchy.



What is the rash on the groin like? How long have you had it? Do you have psoriasis? How did you start using psoriasis cream?

Customer: replied 7 years ago.
The thighs are bumpy and itchy, the groin rash started about 4 months
ago I had it in my left armpit and on the rightside in my groin area
it is painful and red with broken skin
my pc doc has given me diflucan 3 times it will go away for a week then
come back. I started using the psoriAsis cream out of desperation
I stopped taking baths for the most part and now only take one shower a day
it is frustrating because I think it all ties in together with the kidney stones ans
constant stomach distress from th diarhea
I know, those multisystem complaints could be tough. Best approach is to deconstruct them. When you visit your primary MD, it is hard for him or her to tie those altogether sometimes. I would certainly meet with a dermatologist about the groin rash and perhaps a GI doctor about the diarrhea. I work with kidney stones all the time...what do you think is the link between the kidney stones and other symptoms? Do you know what type of stones do you have?
Customer: replied 7 years ago.
I don't know what kinds of stones I have but the urologist said that they were
small enough to pass albeit painfully. When I take pain medication I notice that my body
just starts breaking down. I had colitis 6 months ago and I haven't been the same
thAt is when the stones where discovered . and now all of these rashes are plaguing me.
I guess drink water and continue to wxcersiseAre my best bet
Kidney stones could be a consequence of the colitis. Inflamed bowel absorbs more oxalate from the diet, which forms calcium oxalate stones in the kidney. I don't think they are related to your rashes. You should have a 24 hour urine supersaturation study done to determine the composition of your urine. A company named Litholink does it for most doctors in the US. You doctor can refer you there. Such study would examine your urine and allow your doctor to treat accordingly. Though water is certainly key in prevention of stone formation (and stone growth), some patient needs meds as well...take care!
Nephrologist and 4 other Medical Specialists are ready to help you